Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 55, NWS Wilmington, NC

June 26, 2001Marion County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 26, 2001, 2:23 PM EDT for Marion County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2001, 2:23 PM EDT (18:23 UTC)
Expired
Jun 26, 2001, 3:00 PM EDT
In force
37 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County Marion County, SC

The radar

The Wilmington radar (KLTX), 87 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2731 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 261824
SVRILM

SCC067-261900-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
223 PM EDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 300 PM EDT

* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 8 MILES
  SOUTHWEST OF CENTENARY...OR ABOUT 17 MILES SOUTH OF MARION...MOVING
  NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   CENTENARY AT 300 PM EDT

HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.

.END

$$

RAS

LAT...LON 3397 7949 3389 7940 3425 7913 3425 7956

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:40 PM EDT, 43 minutes earlier.

Area forecast discussion, Jun 26, 1:40 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON, NC
140 PM EDT TUE JUN 26 2001

MORE THUNDERSTORMS BEGINNING TO FIRE ACROSS THE AREA. WILL INCLUDE A
40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY THIS EVENING
WITH AREAS OF MORE FOG LATE TONIGHT.

UPPER LOW WILL MOVE WEST TO MID MISSISSIPPI VALLEY ON WEDNESDAY AND
HIGH PRESSURE SURFACE AND ALOFT MAKE A WESTWARD PUSH INTO THE AREA.
STILL THERE IS EVIDENCE OF ANOTHER WEAK IMPULSE MOVING INTO THE AREA
FROM THE SOUTH. A TONGUE OF LOW/MID LEVEL MOISTURE STILL POKING UP
THE COAST. I WILL KEEP A LOW POP IN THE FORECAST.

AFTER TOMORROW EVENING...CAN NOT REALLY JUSTIFY ANY POPS ABOVE
THRESHOLD WITH HIGH PRESSURE AND SUBSIDENCE FIRMLY IN
CHARGE...ALTHOUGH THIS TIME OF YEAR IT IS HARD TO RULE ANYTHING OUT.
TEMPERATURES WARMING AT ALL LEVELS AS DRIER SOUTHWEST FLOW KICKS IN.

BACKDOOR COLD FRONT EDGING DOWN THE COAST AS HIGH PRESSURE BUILDS
SOUTHEAST FROM ONTARIO ACROSS NORTHEAST/MID ATLANTIC STATES. THIS
FRONT SHOULD GET CLOSE ENOUGH LATER SUNDAY OR MONDAY TO BRING CHANCE
OF SHOWERS AND THUNDERSTORMS. FRONT LIKELY TO DISSIPATE ACROSS THE
AREA TUESDAY.

CWF: E TO SE WIND 5 TO 10 KT AND 2 FT SEAS CURRENTLY. WIND WILL
BECOME MORE S ON WED AND THEN SW WED NIGHT AND THU. WIND SPEED AND
SEAS VIRTUALLY THE SAME AS CURRENT CONDITIONS THROUGH THE PERIOD.

FCSTID = 27
ILM   72  88  73  90 /  40  20  20  10
LBT   71  90  72  92 /  40  20  20  10
FLO   71  90  72  92 /  40  20  20  10
MYR   72  86  73  88 /  40  20  20  10

.ILM...
NC...NONE.
SC...NONE.

DIGIORGI

In the hours before

Local storm report, Jun 26, 1:56 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
156 PM EDT TUE JUN 26 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0140 PM    2 N KINGSTREE             SC   .75 INCH HAIL
06/26/01   WILLIAMSBURG                   LAKE CITY FIRE DEPARTMENT
                                          REPORTED DIME SIZE HAIL.

DL

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:41 PM EDTSevere Thunderstorm WarningILMFlorence, Williamsburg64 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.